MAUDE Adverse Event Report: ALPHATEC SPINE INC VARIABLE BRIDGE, 47 - 66 MM (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM

ALPHATEC SPINE INC VARIABLE BRIDGE, 47 - 66 MM (TI-6AL-4V ELI); PEDICLE SCREW SYSTEM
Model Number 47006-47
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There were an additional two variable bridges used in the case.The implants contained two (2) separate descriptions/part numbers & two (2) unique identifying lot numbers.Review of the device history records for all the returned bridges revealed no manufacturing, processing or design related irregularities.The implants were found to be properly manufactured and released in accordance with the device master record.47006-47, variable bridge, 47-66 mm, lot 7826808, mfg'd 5/5/2016.47006-64, variable bridge, 64-101 mm, lot 7293416, mfg'd 12/23/2014.Arsenal bridges are not intended to be disassembled.They are manufactured with a flare at the distal tip of the clamp screw to retain the screw within the implant.Visual inspection under magnification confirmed that the tip was flared as required, but the circularity had been distorted from its manufactured form.It appears the surgeon used excessive force to remove the clamp screw which allowed it to pass thru the clamp and become detached from the implant.
 
Event or Problem Description
During the surgery, the surgeon tried to cross-link and hook the rod with the bridge.As a result it could not be conducted because the bridges were dissembled, he tried 3 bridges and surgery was delayed 2 hours.

Brand Name
VARIABLE BRIDGE, 47 - 66 MM (TI-6AL-4V ELI)
Common Device Name
PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key9075692
Report Number2027467-2019-00045
Device Sequence Number2181305
Product Code NKB
UDI-Device Identifier00844856073494
UDI-Public(01)00844856073494(10)8240601
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number47006-47
Device Catalogue Number47006-47
Device Lot Number8240601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2019
Initial Report FDA Received Date09/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;